Poskitt, D.S. (2006) On the identification and estimation of nonstationary and cointegrated ARMAX systems. Econometric Theory, 22 (6). pp. 1138-1175. ISSN 0266-4666
Abstract
This paper extends current theory on the identification and estimation of vector time series models to nonstationary processes. It examines the structure of dynamic simultaneous equations systems or ARMAX processes that start from a given set of initial conditions and evolve over a given, possibly infinite, future time horizon. The analysis proceeds by deriving the echelon canonical form for such processes. The results are obtained by amalgamating ideas from the theory of stochastic difference equations with adaptations of the Kronecker index theory of dynamic systems. An extension of these results to the analysis of unit-root, partially nonstationary (cointegrated) time series models is also presented, leading to straightforward identification conditions for the error correction, echelon canonical form. An innovations algorithm for the evaluation of the exact Gaussian likelihood is given. The asymptotic properties of the approximate Gaussian estimator and the exact maximum likelihood estimator based upon the algorithm are derived for the cointegrated case. Examples illustrating the theory are discussed, and some experimental evidence is also presented.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Dates: |
|
Institution: | The University of York |
Academic Units: | The University of York > Faculty of Social Sciences (York) > Economics and Related Studies (York) |
Depositing User: | York RAE Import |
Date Deposited: | 05 Jun 2009 13:27 |
Last Modified: | 05 Jun 2009 13:27 |
Published Version: | http://dx.doi.org/10.1017/S0266466606060543 |
Status: | Published |
Publisher: | Cambridge University Press |
Identification Number: | 10.1017/S0266466606060543 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:6024 |